| Catalog Number |
0134460 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Hernia (2240); Obstruction/Occlusion (2422)
| Date of Event |
06/01/2011
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2010) is considered to be a best estimate.This mdr represents the bard/davol mesh - composix l/p mesh (device 2).An additional supplemental emdr was submitted to represent the bard flat mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Per information provided: on (b)(6) 2009: patient was diagnosed with ventral incisional hernia thereby underwent open repair with the implant of bard flat mesh (device 1).Per op notes, "a previous scar was noted just below the umbilicus.A bard flat mesh (device 1) was placed using sutures." on (b)(6) 2011: patient was diagnosed with recurrent ventral incisional hernia thereby underwent laparoscopic repair with the implant of composix l/p mesh (device 2).Per op notes, "adhesions were taken down.A composix l/p mesh (device 2) was placed to the abdominal cavity using tacks." on (b)(6) 2011: patient was diagnosed with recurrent ventral incisional hernia and small bowel obstruction thereby underwent repair with removal of mesh (device 1 and 2).Per op notes, "the previously placed mesh (device 1 and 2) were removed.Noted the small bowel obstruction.".